MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT UPGRADE; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10836618
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility contact name was not provided for reporting.No allegation of complaint was made regarding the reported system.The patient reportedly was not provided with hearing protection during the examination.Siemens is attempting to obtain additional information from the patient.If additional reportable information is received by siemens, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient underwent a mr examination on (b)(6) 2021, and has suffered persistent tinnitus since then.The patient did not wear headphones or earplugs and no other hearing protection was provided.As of the date of this report, additional information from the patient is being clarified.It is unclear if the tinnitus is temporary or permanent.The reported event occurred in japan.
 
Additional Manufacturer Narrative
Additional information: the system owner manual (mr-04009.623.07.03.02, section 1.4.1) and operator manual (m4-06001.621.08.03.02, section 1.4.1) for the magnetom essenza system both state that hearing protection must be provided to patients and personnel must be trained to correctly apply the hearing protection.
 
Additional Manufacturer Narrative
Siemens investigated the reported event.Due to data privacy, siemens could not obtain additional information regarding the patient's physical state information regarding a medical diagnosis of tinnitus severity, medical history, or related additional medical treatment received after the examination.It was confirmed by the customer service engineer that the patient was not wearing headphones or earplugs during the examination, and no other hearing protection was provided.The complaint mr system was evaluated and found to be functioning within specification.As stated in the magnetom essenza operator manual (doc id is m4-06001.621.08.03.02) (page 25) and system owner manual (doc id is mr-04009.623.07.03.02) (page 11), patients shall be provided with appropriate hearing protection that lowers noise to at least 99 db(a).Generally, the maximum sound value at the magnetom essenza system measured is 110.5 db(a) and 116.8db peak.For safety reasons, hearing protectors with a noise attenuation of at least 18 db needs to be applied to the patient.The user manuals provide clear instructions and warnings regarding noise levels and the respective hearing protection required.Based on above analysis, no evidence indicate that patient tinnitus was caused by a system malfunction.More suspect is that there was no hearing protection provided to the patient during the mr examination.Siemens reminded the reporting facility that the user shall comply with operation manual to provide patient with the correct hearing protection during mr examination.This complaint has been closed.Additional action by siemens is not deemed necessary.

Brand Name
MAGNETOM ESSENZA DOT UPGRADE
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
siemens mri, gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH   518057
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15419272
Report Number3004754211-2022-43844
Device Sequence Number16840468
Product Code LNH
UDI-Device Identifier04056869006789
UDI-Public04056869006789
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10836618
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer09/15/2022
11/02/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date09/15/2022
11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale